Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A counterexample in nonlinear interpolation
HTML articles powered by AMS MathViewer

by Michael Cwikel PDF
Proc. Amer. Math. Soc. 62 (1977), 62-66 Request permission


If $({A_0},{A_1})$ is an interpolation pair with ${A_0} \subset {A_1}$ and T is a possibly nonlinear operator which maps ${A_0}$ into ${A_0}$ and ${A_1}$ into ${A_1}$ and satisfies ${\left \| {Ta} \right \|_{{A_0}}} \leqslant C{\left \| a \right \|_{{A_0}}}$ and ${\left \| {Tb - Tb’} \right \|_{{A_1}}} \leqslant C{\left \| {b - b’} \right \|_{{A_1}}}$ for all $a \in {A_0}$ and b, $b,b’ \in {A_1}$ and for some constant C, then it is known that T also maps the real interpolation spaces ${({A_0},{A_1})_{\theta ,p}}$ into themselves. We give an example showing that T need not map the complex interpolation spaces ${[{A_0},{A_1}]_\theta }$ into themselves. It is also seen that quasilinear operators may fail to preserve complex interpolation spaces.
  • A.-P. Calderón, Intermediate spaces and interpolation, the complex method, Studia Math. 24 (1964), 113–190. MR 167830, DOI 10.4064/sm-24-2-113-190
  • Richard A. Hunt, On $L(p,\,q)$ spaces, Enseign. Math. (2) 12 (1966), 249–276. MR 223874
  • P. Krée, Interpolation d’espaces vectoriels qui ne sont ni normés, ni complets. Applications, Ann. Inst. Fourier (Grenoble) 17 (1967), no. fasc. 2, 137–174 (1968) (French). MR 229026
  • J.-L. Lions, Some remarks on variational inequalities, Proc. Internat. Conf. on Functional Analysis and Related Topics (Tokyo, 1969) Univ. Tokyo Press, Tokyo, 1970, pp. 269–282. MR 0267420
  • Jaak Peetre, Interpolation of Lipschitz operators and metric spaces, Mathematica (Cluj) 12(35) (1970), 325–334. MR 482280
  • Mitchell H. Taibleson, On the theory of Lipschitz spaces of distributions on Euclidean $n$-space. I. Principal properties, J. Math. Mech. 13 (1964), 407–479. MR 0163159
  • L. Tartar, Interpolation non linéaire et régularité, J. Functional Analysis 9 (1972), 469–489 (French). MR 0310619, DOI 10.1016/0022-1236(72)90022-5
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46M35, 47H99
  • Retrieve articles in all journals with MSC: 46M35, 47H99
Additional Information
  • © Copyright 1977 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 62 (1977), 62-66
  • MSC: Primary 46M35; Secondary 47H99
  • DOI:
  • MathSciNet review: 0433227